Post treatment nerve pain (sciatica) - anyone else? Also - discharge!

Hi everyone,

I completed treatment for stage IIIC1 (T2B) at the end of August. My baby was only 5 months old when I was diagnosed and was a vaginal delivery so… needless to say that diagnosis came as quite the surprise!
Chemoradiation 5 weeks and Bracy 2 rounds. Results all going in the right direction from my November scans and last biopsies came back clear! But in late October I started getting sciatica nerve pain down my right leg, starting in my back/hip, through my knee and down my shin… and it’s been there ever since. It’s constant and agony! I have to take pain killers daily for it. I’ve trapped it before over the years and a normal massage has sorted it out… but this has been going on for a few months now and is so painful. My doctors don’t really seem to be concerned as there isn’t any cancer-related issue that they can see. They say it ‘might’ be because they gave me quite a high dose of radiation on that side. Has anyone else experienced this after treatment and what did you do to help it? I’m wondering if from weight loss that my bum has ‘fainted’ :laughing: and I just need to build the muscle back up again? Start pilates again? I tried acupuncture for the first time this week but it hasn’t helped yet.

Also - side note: the discharge is still really bad and does NOT smell good. I wear period pants day and night because there is still so much. Makes me feel really ugly. Anyone else, and … when does it go away? I’m really bad at using my dilators because I work full time and have a 1 year old! Also because I’m in pain and it’s the last thing I feel like doing… and it’s not like I feel sexy for my poor husband.

Sigh…

Anyone else?
Thank you xo

Hello @xxKMaryxx

Our stories are kind of similar in that I finished treatment end of July and I was diagnosed when my baby was 4 months after a vaginal birth… such a shock hey!
I hope you and your baby are doing well now :heart:

Im glad they are not concerned about the sciatica and the pain is not cancer related!
I haven’t had sciatica, but lost a lot of muscle during treatment because I just had no energy to do much!
I developed muscle atrophy and was pretty frail.
I might have started exercising too early after treatment and hurt my back but it’s fine now.
I think building up the muscles puts less pressure on your bones too!
I walk at least 5k everyday now and do some Pilates :blush:
I wonder if it would be worth booking in with a chiropractor or some sort of non-cancer related specialist to see if they can help?

With the discharge, I still get a bit…
Maybe if there’s a smell though, check with gp it’s not an infection?
I would get a lot when treatment finished and it’s gradually gotten less but still get it, hoping it stops eventually!
Crazy because the oncologist’s go on about how dry you will be but has been the opposite :thinking:
I guess everyone’s body responds differently!

Amy xx

Hi Amy!

I’m sorry it’s taken so long to reply to you - but thank you thank you - your post was unbelievably helpful! After I read it I immediately got onto things. I did private treatment in the UK, but I live in Africa (to be vague) so I don’t have the same health care support base. However I emailed my clinical nurse specialist who confirmed what you thought, and then spoke to a doctor here who put me on antibiotics - I’m already feeling so much better! Thank you so much… I don’t know why I didn’t think of that. Yes it’s funny how they say you might be quite dry - I’ve been very much the opposite too!

I think what I’m experiencing is very similar. Obviously being pregnant I wasn’t at peak physical fitness :laughing: and then during treatment I couldn’t manage anything either - although had the opportunity to walk a lot in London which was nice. I think my muscles have just wasted a bit and it might be part of the problem. I will try and see different specialists that I can find here to see if anything might help. Will try another physio. Im back at work full time so it’s just hard to fit everything in or make time for it, but cant rely on painkillers forever! I’m glad your back is getting better too! Definitely need to build my muscle back up I think.

It was really lovely (and helpful!) to connect with you. Thank you for replying to me. I hope you and your little one are doing well now too! :heart: wishing you and yours a joyful festive season.

KM xx

1 Like

You’re welcome :blush:
I’m glad you’re feeling better!
Have a great Chrissy xx

Hi, I finished treatment for 2B late July and my discharge just hasn’t stopped yet! Got my NED in November. My oncologist said it could take 12 months and for some women it’s a lifetime thing! I’m hoping mine stops.
I’ve not had pains like you’ve described, but I have had pins and needles in my feet, and the soles of my feet ache a lot. I’ve read that it’s nerve damage from the chemo, I’m going to ask about it at my next appointment. It’s crazy as it’s only started this past month or so. Chemorads really is the gift that keeps giving! X

Hey Leigh,

A lifetime thing! Flip! I hope not. I wear period pants every day, and at night too! I think it should get better… I guess we just have to wait and see! I’m so glad you passed your NED okay :pray: (I had to look up what that meant! Amazing news).

I’m sorry about the pins and needles and definitely mention it at your next appointment I think! Maybe there is something they can do to help? When I told them about my pain my doctor did ask me if I had pins and needles, but I don’t experience that. It is crazy how it just comes on a bit later on. The gift that keeps on giving - lol.
Wishing you all the best with that and that they can help suggest some remedies for you. Have you tried acupuncture before? Or CBD oil? I can’t get it where I live but I’ve heard it can help?! :woman_shrugging:

All the best, KM xo

1 Like

@xxKMaryxx thank you. I’ve not looked into home remedies yet, but I’ll do some reading.
I’m same as you, big pads everyday. If I bend down I get a squelch of dampness! So classy.
Hope you have a great Christmas. Big plans for the new year which included getting fit and losing this extra stone in weight that I’ve acquired lol xx